MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIXMIDFACE SCREW SELF-DRILLING 4MM; BONE PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIXMIDFACE SCREW SELF-DRILLING 4MM; BONE PLATE
Model Number 04.503.224.01
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is unknown.Additional pro code: dzl.Device is not implanted/explanted.Manufacturing location: (b)(4); manufacture date: november 20, 2017; part: 04.503.224.01; lot: h510475; lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, inspect dimensional / final inspection met all inspection acceptance criteria.Packaging label log, lppf was reviewed and found to be conforming.Review of packaging bom indicated that there were no deviations from the defined packaging components.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Initial inspection at cq: a total of 162 screws of product code 04.503.224.01 were received loose in a bag.As the specific 20 that were reported dull were unable to be identified, all 162 screws were sent for inspection of the thread profile/geometry at the manufacturing site.Investigation flow: damage: visual (appearance not as expected).Visual inspection/as received: all parts were removed from original packaging and the screws (qty: 162) were returned in one (1) bag.No lot information was provided with the returned screws, and no visible damage was able to be identified with the screws.Manufacturing investigation summary: dimensional inspection: the tip was checked visually and with transparency gt-21101.Tip profile could not be checked on two (2) of the parts because inspection of the feature was unobtainable due to post manufacturing damage.The tip profile was found acceptable on the parts that could be checked (qty: 160).Since all relevant features that could be checked were found acceptable this complaint is not confirmed from a manufacturing standpoint.The remaining two devices with post manufacturing damage were damaged due to an unknown cause.The reported condition of dull tips was unable to be confirmed for all inspected devices.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the patient underwent cranioplasty on (b)(6) 2018.During the procedure there were two sets of titanium (ti) matrixmidface self drilling screws available in the procedure set that was prepared by the facility, each set has a quantity of 80 screws.One set was opened during the surgery.The surgeon attempted to use 20 screws from the set, but they were all noted to be dull and had difficulty putting the screws into the skull.The surgeon then switched to the matrix neuro set and was able to successfully complete the procedure with the 4mm screws without difficulty.There was a 20 minutes delay in surgery.There was no patient consequence.Concomitant devices: ti matrixmidface screw self--drilling 4mm (part: 04.503.224.01, lot: unknown, quantity 122); ti matrixmidface screw self--drilling 4mm (part: 04.503.224.01, lot: h370752, quantity 1); ti matrixmidface screw self--drilling 4mm (part: 04.503.224.01, lot: h424278, quantity 3); ti matrixmidface screw self--drilling 4mm (part: 04.503.224.01, lot: h435226, quantity 1); ti matrixmidface screw self--drilling 4mm (part: 04.503.224.01, lot: h457167, quantity 6); ti matrixmidface screw self--drilling 4mm (part: 04.503.224.01, lot: h481668, quantity 34); ti matrixmidface screw self--drilling 4mm (part: 04.503.224.01, lot: h510475, quantity 14); ti matrixmidface screw self--drilling 4mm (part: 04.503.224.01, lot: h624356, quantity 47).This report is for a ti matrixmidface screw self-drilling 4mm.This is report 1 of 2 for complaint (b)(4).

Brand Name
TI MATRIXMIDFACE SCREW SELF-DRILLING 4MM
Common Device Name
BONE PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7881237
Report Number2939274-2018-53801
Device Sequence Number16731156
Product Code JEY
UDI-Device Identifier10887587019116
UDI-Public(01)10887587019116
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K083388
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.503.224.01
Device Catalogue Number04.503.224.01
Device Lot NumberH510475
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2018
Initial Report FDA Received Date09/17/2018
Patient Sequence Number1